Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Midland/Odessa, TX

June 3, 2021Reagan County, Texas

NWS Midland/Odessa, TX issued this special weather statement at Jun 3, 2021, 2:48 AM CDT for Reagan County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2021, 2:48 AM CDT (07:48 UTC)
Expired
Jun 3, 2021, 3:30 AM CDT
In force
42 min
Issued by
NWS Midland/Odessa, TX

County Reagan County, TX

The radar

The San Angelo radar (KSJT), 100 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 7.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2021-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 905 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2021-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
905 J/kg
Mixed-layer CIN
-134 J/kg
Mixed-layer LCL
2000 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

120 
WWUS84 KMAF 030748
SPSMAF

Special Weather Statement
National Weather Service Midland/Odessa TX
248 AM CDT Thu Jun 3 2021
 
TXZ070-030830-
Reagan TX-
248 AM CDT Thu Jun 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN REAGAN COUNTY UNTIL 330
AM CDT...

At 247 AM CDT, Doppler radar was tracking a strong thunderstorm near
Reagan County Airport, or 7 miles west of Big Lake, moving east at 25
mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Big Lake, Reagan County Airport, Best and Stiles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Very heavy rainfall is also occurring with this storm, and may lead 
to localized flooding. Do not drive your vehicle through flooded 
roadways.

&&

LAT...LON 3108 10169 3135 10172 3152 10127 3108 10127
TIME...MOT...LOC 0747Z 265DEG 23KT 3117 10158 

$$

49

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jun 3, 12:01 AM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, Jun 3, 12:01 AM CDT, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1201 AM CDT Thu Jun 3 2021

.DISCUSSION...
See aviation discussion below.

&&

.AVIATION...
Thunderstorms have exited the TAF sites or will have by 06Z/Wed.
There are lot of debris clouds in the in 100-250 layer and will
likely remain thru mid morning. Also with an abundance of
residual mstr we expect that daytime heating will result in a BKN
deck 035-050 during max heating. It will take awhile yet for
winds to recovery from convective influences this morning, but
eventually se winds less than 10kts. Convective potential looks
to be greatest across srn areas this PM, possibly impacting FST.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     82  61  80  62 /  50  60  30  20
Carlsbad                       85  61  83  62 /  60  40  30  10
Dryden                         85  66  86  65 /  50  40  40  40
Fort Stockton                  85  62  83  62 /  50  40  50  30
Guadalupe Pass                 81  59  78  60 /  60  30  40  20
Hobbs                          82  59  81  59 /  50  50  30  10
Marfa                          82  52  81  51 /  60  30  70  30
Midland Intl Airport           84  61  81  62 /  50  60  40  20
Odessa                         84  61  81  61 /  50  50  40  20
Wink                           87  62  86  62 /  50  40  30  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&
Hazardous weather outlook, Jun 3, 2:31 AM CDT, 17 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
231 AM CDT Thu Jun 3 2021

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-040745-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
231 AM CDT Thu Jun 3 2021 /131 AM MDT Thu Jun 3 2021/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...Today and Tonight

Scattered storms are possible this afternoon and into the evening, a
few storms may produce small hail, localized downburst winds,
frequent lightning, and locally brief heavy rain that may result in
flash flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Thunderstorms remain in the forecast for most areas Thursday and
Friday, a few may be strong.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is anticipated.

Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

In the hours before

Special weather statement, Jun 2, 11:40 PM CDT, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1140 PM CDT Wed Jun 2 2021

TXZ051-052-062-063-030530-
Midland TX-Martin TX-Glasscock TX-Howard TX-
1140 PM CDT Wed Jun 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR GLASSCOCK...EASTERN MIDLAND...
NORTHERN REAGAN...SOUTHERN HOWARD AND SOUTHEASTERN MARTIN COUNTIES
UNTIL 1230 AM CDT...

At 1138 PM CDT, Doppler radar was tracking a line of strong
thunderstorms near Lenorah down to the southwest near the southern
Midland County line moving east at 30 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Big Spring, Greenwood, Garden City, Stanton, Coahoma, Forsan, Sand
Springs, Lomax, Big Spring Country Club, Big Spring McMahon-Wrinkle
Airpark, Saint Lawrence, Stanton Municipal Aiport, Elbow and
Spraberry.

This includes Interstate 20 between mile markers 150 and 192.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3165 10149 3173 10208 3235 10177 3241 10120
TIME...MOT...LOC 0438Z 278DEG 18KT 3208 10167

87
Special weather statement, Jun 2, 11:43 PM CDT, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1143 PM CDT Wed Jun 2 2021

TXZ046-030530-
Dawson TX-
1143 PM CDT Wed Jun 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BORDEN AND CENTRAL DAWSON
COUNTIES UNTIL 1230 AM CDT...

At 1143 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lamesa, moving northeast at 5 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Lamesa, Lamesa Municipal Airport, Los Ybanez, Sparenberg, Tenmile,
Patricia, Arvana, Hancock, Key and Klondike.

LAT...LON 3253 10185 3255 10215 3288 10203 3290 10178
      3276 10169
TIME...MOT...LOC 0443Z 208DEG 5KT 3264 10199

87
Special weather statement, Jun 2, 11:57 PM CDT, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1157 PM CDT Wed Jun 2 2021

TXZ069-070-030545-
Reagan TX-Upton TX-
1157 PM CDT Wed Jun 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN REAGAN AND
SOUTHEASTERN UPTON COUNTIES UNTIL 1245 AM CDT...

At 1157 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rankin, moving east at 10 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Rankin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3108 10212 3141 10203 3144 10170 3108 10165
TIME...MOT...LOC 0457Z 277DEG 8KT 3120 10194

87
Special weather statement, Jun 3, 12:41 AM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1241 AM CDT Thu Jun 3 2021

TXZ052-053-063-070-030630-
Mitchell TX-Reagan TX-Glasscock TX-Howard TX-
1241 AM CDT Thu Jun 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR GLASSCOCK...MITCHELL...NORTHERN
REAGAN...SOUTHEASTERN HOWARD AND NORTHEASTERN UPTON COUNTIES UNTIL
130 AM CDT...

At 1239 AM CDT, Doppler radar was tracking a line of strong
thunderstorms from 7 miles north of Big Spring, to 8 miles south of
Midkiff, moving east at 35 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Big Spring, Colorado City, Garden City, Coahoma, Loraine, Forsan,
Sand Springs, Colorado City Airport, Lake Colorado City, Lake
Colorado City State Park, Champion Creek Reservoir, Westbrook,
Buford, Big Spring Country Club, Saint Lawrence and Elbow.

This includes Interstate 20 between mile markers 180 and 228.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3209 10126 3146 10127 3143 10178 3191 10169
      3241 10137 3252 10066 3209 10067
TIME...MOT...LOC 0539Z 277DEG 49KT 3200 10132

87
Special weather statement, Jun 3, 1:19 AM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
119 AM CDT Thu Jun 3 2021

TXZ047-048-053-030700-
Mitchell TX-Scurry TX-Borden TX-
119 AM CDT Thu Jun 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SCURRY...NORTHWESTERN MITCHELL...
EASTERN BORDEN AND NORTHEASTERN HOWARD COUNTIES UNTIL 200 AM CDT...

At 118 AM CDT, Doppler radar was tracking a line of strong
thunderstorms over Fluvanna down to the southwest near Gail, moving
southeast at 30 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Snyder, Fluvanna, J B Thomas Reservoir, Dunn, Hermleigh, Randalls
Corner, Ira, Winston Field and Knapp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3248 10117 3252 10117 3253 10121 3288 10145
      3297 10115 3297 10103 3294 10066 3260 10066
TIME...MOT...LOC 0618Z 314DEG 24KT 3287 10113

87
Special weather statement, Jun 3, 2:48 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
248 AM CDT Thu Jun 3 2021

TXZ070-030830-
Reagan TX-
248 AM CDT Thu Jun 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN REAGAN COUNTY UNTIL 330
AM CDT...

At 247 AM CDT, Doppler radar was tracking a strong thunderstorm near
Reagan County Airport, or 7 miles west of Big Lake, moving east at 25
mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Big Lake, Reagan County Airport, Best and Stiles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3108 10169 3135 10172 3152 10127 3108 10127
TIME...MOT...LOC 0747Z 265DEG 23KT 3117 10158

49

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 7:12 PM CDTSevere Thunderstorm WarningMAFAndrews, Loving, Winkler63 min
Jun 2, 7:20 PM CDTSpecial Weather StatementMAFLoving, Reeves40 min
Jun 2, 7:23 PM CDTAreal Flood AdvisoryMAFGaines3 hr
Jun 2, 7:25 PM CDTSevere Thunderstorm WarningMAFLoving, Reeves, Ward, Winkler65 min
Jun 2, 7:26 PM CDTSevere Thunderstorm WarningMAFBrewster47 min
Jun 2, 7:47 PM CDTSpecial Weather StatementMAFLoving43 min
Jun 2, 7:52 PM CDTAreal Flood AdvisoryMAFCulberson, Loving, Pecos, Reeves, Ward, Winkler3 hr
Jun 2, 8:18 PM CDTSevere Thunderstorm WarningMAFPecos, Reeves, Ward, Winkler42 min
Jun 2, 8:28 PM CDTSpecial Weather StatementMAFPecos47 min
Jun 2, 8:32 PM CDTSevere Thunderstorm WarningMAFWard, Winkler28 min
Jun 2, 8:36 PM CDTSpecial Weather StatementMAF39 min
Jun 2, 9:44 PM CDTSpecial Weather StatementMAFEctor46 min
Jun 2, 9:50 PM CDTAreal Flood AdvisoryMAFAndrews, Gaines3 hr
Jun 2, 10:00 PM CDTSpecial Weather StatementMAFGaines45 min
Jun 2, 10:11 PM CDTFlash Flood WarningMAFEctor3 hr
Jun 2, 10:19 PM CDTAreal Flood AdvisoryMAFCrane3 hr
Jun 2, 10:46 PM CDTSpecial Weather StatementMAFGlasscock, Midland44 min
Jun 2, 10:50 PM CDTFlash Flood WarningMAFAndrews, Martin, Midland3 hr
Jun 2, 11:40 PM CDTSpecial Weather StatementMAFGlasscock, Howard, Midland50 min
Jun 2, 11:43 PM CDTAreal Flood AdvisoryMAFGlasscock, Howard, Martin, Midland3 hr
Jun 2, 11:43 PM CDTSpecial Weather StatementMAFDawson47 min
Jun 2, 11:57 PM CDTSpecial Weather StatementMAFUpton48 min
Jun 3, 12:08 AM CDTAreal Flood AdvisoryMAFReagan, Upton3 hr
Jun 3, 12:14 AM CDTFlash Flood WarningMAFHoward3 hr
Jun 3, 12:41 AM CDTSpecial Weather StatementMAFGlasscock, Mitchell49 min
Jun 3, 1:07 AM CDTFlash Flood WarningMAFUpton3 hr
Jun 3, 1:19 AM CDTSpecial Weather StatementMAFScurry41 min
Jun 3, 3:40 AM CDTAreal Flood AdvisoryMAFScurry2 hr
Jun 3, 1:54 PM CDTSpecial Weather StatementMAFReagan51 min
Jun 3, 2:20 PM CDTSpecial Weather StatementMAFJeff Davis40 min
Jun 3, 2:29 PM CDTSpecial Weather StatementMAFCrane, Upton46 min
Jun 3, 2:48 PM CDTSpecial Weather StatementMAFBrewster42 min
Jun 3, 3:35 PM CDTSpecial Weather StatementMAFBrewster, Jeff Davis55 min
Jun 3, 3:59 PM CDTAreal Flood AdvisoryMAFCulberson2 hr
Jun 3, 5:12 PM CDTSpecial Weather StatementMAFTerrell48 min
Jun 3, 6:37 PM CDTSpecial Weather StatementMAFCulberson38 min
Jun 2, 7:19 PM CDTSevere Thunderstorm WarningMAFLea56 min
Jun 2, 8:14 PM CDTSevere Thunderstorm WarningMAFLea61 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.